Thunderstorm Wind, Screven
- When
- May 27, 4:15 PM EST
- Where
- Screven County, Hunter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.683, -81.567
Trees and powerlines down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 27, 1:11 PM EST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT SAT MAY 27 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...TEMPS HAVE RISEN INTO THE LWR-MID 90S THIS AFTN WITH A FEW UPR 90S BEING OBSERVED ACROSS INTERIOR SE GA. MOST LOCATIONS SHOULD EASILY TOP OUT IN THE MID-UPR 90S WITH HEAT INDICES AROUND 100 DEG THROUGH ERLY EVNG. WNDS AT EDISTO BEACH AND FOLLY BEACH HAVE RECENTLY BACKED A BIT MORE TO THE SW SUGGESTING A SEVERELY DELAYED RESULTANT SEA BREEZE IS TRYING TO MATERIALIZE ALONG THE SC COAST. THERE ARE NO SUCH INDICATIONS FARTHER S ALONG THE GA COAST AS WNDS AT TYBEE ISLAND AND SAINT SIMMONS ARE STILL SOLIDLY W. INSTABILITY IS HIGH ACROSS THE RGN /CAPES AOA 2500 J/KG AND LI/S -6 TO -7C/ BUT WITH WLY FLOW ALOFT... WK SFC CONVG /MAINLY ALONG THE SEA BREEZE/ AND WK SHEAR PROFILES SEE NO REASON TO GO ANY HIGHER THAN 20 PCNT POPS ATTM. WK FNTL BNDRY WL SAG ACROSS THE MIDLANDS AND PORTIONS OF E-CNTRL GA TNGT. THE 27/12Z WRF IS INSISTENT THAT SOME SORT OF ORGANIZED MCS MAY BRUSH SE GA AND FAR SRN SC AHEAD OF THE FNT LTR THIS EVNG. NOT READY TO JUMP HIGH POPS JUST YET GIVEN CURRENT CONVECTIVE TRENDS BUT THIS IS SOMETHING THE EVNG SHIFT WL HAVE TO MONITOR. ANOTHER MUGGY NGT IS IN STORE WITH LOWS AROUND 70 INLAND TO THE MID 70S COAST. WK BNDRY WL SINK THROUGH THE AREA ON SUN AS HIGH PRES BUILDS DOWN THE LEE OF THE APPALACHIANS. BNDRY IS QUITE DIFFUSE BUT COULD PROVIDE ENOUGH LOW-LVL CONVG TO SPARK OFF ISOLD TO SCT TSTMS DURING THE AFTN...MAINLY S OF I-16 AND W OF I-95. PCPN CHANCES FOR THE CHARLESTON AND TRI-COUNTY AREAS WL BE QUITE LOW AS PRONOUNCED MID-LVL DRYING ADVECTS IN FROM THE N. HIGHS WL RANGE FROM THE LWR 90S N TO THE MID 90S S AND COOLER AT THE BEACHES WITH A DVLPG ONSHORE FLOW. SUN NGT WL BE SOMEWHAT COOLER WITH LOWS IN THE MID-UPR 60S INLAND WITH UPR 60-LWR 70S COAST. && .LONG TERM /MONDAY THROUGH SATURDAY/...MEDIUM RANGE GUIDANCE REMAINS IN GOOD AGREEMENT EARLY IN THE EXTENDED...WITH SOLUTIONS DIVERGING A BIT BY LATE IN THE PERIOD. H5 RIDGING IS EXPECTED TO HOLD STRONG THROUGH MID WEEK...RESULTING IN RAIN FREE WEATHER MON THROUGH WED. UPPER HEIGHTS BEGIN TO LOWER AND LOW LEVEL MOISTURE BEGINS TO INCREASE LATER IN THE WEEK...AS RETURN FLOW GETS ESTABLISHED IN ADVANCE OF NEXT FRONTAL BOUNDARY. MODEL SOLUTIONS DIFFER ON TIMING OF THIS FRONTAL BOUNDARY THROUGH THE AREA LATE IN THE WEEK...WITH THE GFS SUGGESTING A FRONTAL PASSAGE MAY OCCUR AS EARLY AS LATE FRI OR FRI NIGHT. MODEL CONSENSUS HOWEVER FAVORS A FRONTAL PASSAGE LATE SAT OR SAT NIGHT...WITH THE 00Z UKMET/00Z ECMWF/12Z CANADIAN ALL ON BOARD WITH THIS IDEA. FORECAST WILL REFLECT MODEL CONSENSUS...WITH SLGT CHC/LOW CHC POPS THU THROUGH SAT. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO MON AND TUE...THEN NEAR NORMAL WED THROUGH SAT. && .MARINE...SLY WNDS WL PERSIST TNGT. WK LLJ WL LIKELY BRING WNDS BACK UP CLOSER TO 10-15 KT WITHIN 20 NM AND 15 KT BEYOND 20 NM AFT MIDNGT. WK FNTL BNDRY WL SINK S THROUGH THE SC WTRS SUN MRNG... LIKELY STALLING OR SLOWING DOWN NEAR THE SAVANNAH RIVER BY ERLY AFTN. FNT WL MERGE WITH OR DSPT SUN AFTN AS THE AFTN SEA BREEZE MOVES INLAND RESULTING IN A GENERAL ONSHORE FLOW ACROSS THE ENTIRE MARINE AREA. AN ONSHORE FLOW WL PERSIST THROUGH SUN NGT. HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE WESTERN ATLANTIC MON THROUGH THU...RESULTING IN A GENERALLY EASTERLY FLOW ACROSS THE WATERS. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 3 FT MON THROUGH THU. && .AVIATION...CURRENT SATELLITE IS SHOWING SOME CU DEVELOPING AROUND THE AREA. WINDS WILL STAY AS A SW COMPONENT FOR MOST OF THE AFTERNOON...DON/T THINK SEABREEZE WILL QUITE MAKE IT TO THE SAV TERM. WINDS WILL START TO DECOUPLE OVERNIGHT AND BACK MORE NW TOWARD MORNING. KEPT CB IN SAV AS ISOLATED TSTMS COULD GENERATE LATE THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD FOR BOTH CHS AND SAV. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JRJ/REV
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 456 AM EDT SAT MAY 27 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 456 AM EDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AND THOSE THAT DEVELOP COULD BECOME STRONG. THE BEST COVERAGE WILL LIKELY BE ACROSS SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 NE JEDBURG 33.09N 80.20W
05/27/2006 BERKELEY SC NWS EMPLOYEE
TREES DOWN AT THE JEDBURG EXIT ON I-26. TIME ESTIMATED
BASED ON RADAR.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 NE SUMMERVILLE 33.04N 80.15W
05/27/2006 BERKELEY SC TRAINED SPOTTER
TREES SNAPPED OFF AT THE SUMMERVILLE EXIT OFF I-26. TIME
ESTIMATED BASED ON RADAR.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SYLVANIA 32.75N 81.64W
05/27/2006 SCREVEN GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SE SYLVANIA 32.72N 81.60W
05/27/2006 SCREVEN GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG HIGHWAY 21.
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 501 PM EDT SAT MAY 27 2006 SCZ043-048-049-272200- BEAUFORT-COASTAL COLLETON-INLAND COLLETON- 501 PM EDT SAT MAY 27 2006 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND COLLETON COUNTY THROUGH 600 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES EAST OF BLAKE...OR ABOUT 7 MILES EAST OF YEMASSEE...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WHITE HALL...TOMOTLEY...SALKEHATCHIE...HENDERSONVILLE...BREWTON...BLAKE... GARDENS CORNER...GREEN POND...LOBECO AND DALE THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG CROCKETVILLE 32.92N 81.08W
05/27/2006 HAMPTON SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&The Charleston,SC radar (KCLX), 49 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and powerlines down.
Trees down on Clyo-Kildare Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513250, 5513251.